Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 42, NWS Riverton, WY

August 9, 2011Johnson County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Aug 9, 2011, 4:29 PM MDT for Johnson County, Wyoming. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 4:29 PM MDT (22:29 UTC)
Expired
Aug 9, 2011, 5:15 PM MDT
In force
46 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 190 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 4:48 PM MDTHAIL 0.75S Linch, WY
Aug 9, 4:50 PM MDTHAIL 1W Linch, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-359 J/kg
Mixed-layer LCL
2045 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WUUS55 KRIW 092229
SVRRIW
WYC019-092315-
/O.NEW.KRIW.SV.W.0042.110809T2229Z-110809T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
429 PM MDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 515 PM MDT

* AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR STATE HWY 192 MILE MARKER 10...OR 10 MILES
  SOUTHEAST OF KAYCEE...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUSSEX AROUND 440 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE STATE
HWY 192 MILE MARKER 20...LINCH AND STATE HWY 192 MILE MARKER 30.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 235 AND
248.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4349 10603 4350 10661 4377 10658 4378 10601
TIME...MOT...LOC 2229Z 279DEG 39KT 4365 10644
WIND...HAIL <50MPH 1.00IN

$$

MCDONALD
2 follow-up statements
397 
WWUS55 KRIW 092245
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
445 PM MDT TUE AUG 9 2011

WYC019-092315-
/O.CON.KRIW.SV.W.0042.000000T0000Z-110809T2315Z/
JOHNSON WY-
445 PM MDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JOHNSON COUNTY UNTIL 515 PM MDT...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 5 MILES SOUTHEAST OF SUSSEX...OR 21 MILES EAST OF
KAYCEE...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN JOHNSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4356 10633 4374 10633 4377 10601 4352 10603
TIME...MOT...LOC 2245Z 279DEG 39KT 4363 10619
WIND...HAIL <50MPH 1.00IN

$$

MCDONALD
741 
WWUS55 KRIW 092307
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
507 PM MDT TUE AUG 9 2011

WYC019-092317-
/O.EXP.KRIW.SV.W.0042.000000T0000Z-110809T2315Z/
JOHNSON WY-
507 PM MDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY
WILL EXPIRE AT 515 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA INTO CAMPBEEL COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN RIVERTON. ONE INCH HAIL WAS REPORTED IN LINCH AT 450 PM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4356 10633 4374 10633 4377 10601 4352 10603
TIME...MOT...LOC 2307Z 279DEG 39KT 4359 10586

$$

MCDONALD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:16 PM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 9, 3:16 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
316 PM MDT TUE AUG 9 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY

A SWATH OF MID AND UPPER LEVEL MOISTURE WITH PRECIPITABLE WATER
VALUES FROM 125 TO 150 PERCENT OF NORMAL FROM SATELLITE ESTIMATES
EXTENDS ACROSS THE NORTHERN HALF OF THE FORECAST AREA WITH DRY AIR
ACROSS THE SOUTH WITH VALUES OF 60 TO 75 PERCENT OF NORMAL. THE
NORTHERN MOISTURE IS ASSOCIATED WITH A SHORT WAVE TROUGH OVER
WESTERN MONTANA. WEAK UPPER LEVEL DIVERGENCE AND MODERATE
INSTABILITY SUPPORTING SHOWERS AND THUNDERSTORMS ACROSS THE NORTH.
A SERIES OF WEAK SHORT WAVE TROUGHS IN THE WESTERLY FLOW WILL
KEEP SOME SHOWERS AND ISOLATED THUNDERSTORMS GOING THROUGH THE
NIGHT AND INTO WEDNESDAY MORNING. THE MOISTURE IS EXPECTED TO
SHIFT NORTH LIMITING CONVECTION NORTH OF THE OWL CREEK MOUNTAINS
AND THE SOUTHERN BIGHORN MOUNTAINS. TEMPERATURES WILL WARM SLIGHTLY.
THE MOISTURE WILL SHIFT NORTH OF THE AREA WITH DRY AND MORE STABLE
AIR IN PLACE FOR THURSDAY AND FRIDAY. ISOLATED SHOWERS AND
THUNDERSTORMS WILL BRUSH THE NORTHERN MOUNTAINS ON THURSDAY.
BREEZY WEST WINDS WILL INCREASE ACROSS THE AREA THURSDAY AND
FRIDAY.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE CWA
THROUGH SATURDAY EVENING WITH GENERALLY DRY CONDITIONS AND LIGHT
WIND EXPECTED. THE AXIS OF THE RIDGE WILL SLIDE EAST SUNDAY
MORNING...ALLOWING SOME MONSOONAL MOISTURE TO BEGIN ITS RETURN TO
CENTRAL AND WESTERN WYOMING. THIS ADDITIONAL MOISTURE WILL BRING
ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR SUNDAY
AFTERNOON...ALONG WITH INCREASED SURFACE WINDS.

THE SOUTHWEST FLOW ASSOCIATED WITH THIS PATTERN WILL REMAIN OVER THE
AREA THROUGH TUESDAY EVENING. THIS WILL KEEP THE RETURN OF MONSOONAL
MOISTURE AND CONTINUED AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS
THE FORECAST AREA. EMBEDDED DISTURBANCES IN THE FLOW WILL ALSO AID
TO DEVELOPING SHOWERS AND THUNDERSTORMS.

TEMPERATURES CONTINUE TO WARM THROUGH SUNDAY UNDER THE RIDGE...WITH
A SLIGHT COOL DOWN ANTICIPATED MONDAY AND TUESDAY.

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT AIRPORTS IN THE
NORTHERN THIRD OF THE FORECAST AREA THROUGH THE OVERNIGHT HOURS
IMPACTING KCOD...KWRL...KGEY AND KBYG. SHOWER COVERAGE WILL BEGIN TO
DECEASE AFTER 06Z. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE
OT IMPACT THE ABSAROKA MOUNTAINS...BIGHORN MOUNTAINS AND JOHNSON
COUNTIES THROUGH 18Z. A WEAK DISTURBANCE WILL COMBINE WITH SOME
RESIDUAL MOISTURE TO CONTINUE WITH SHOWERS AND THUNDERSTORMS ACROSS
THE NORTHERN THIRD OF THE FORECAST AREA THROUGH WEDNESDAY AFTERNOON
AND INTO THE EVENING. ANY SHOWER ACTIVITY WILL BRING THE POTENTIAL
FOR MVFR CONDITIONS...WITH IFR CONDITIONS POSSIBLE IN HEAVY RAIN.
ANY STORM ACTIVITY WILL CONTAIN POTENTIAL THREATS OF GUSTY WIND TO
40 KTS...SMALL HAIL...DANGEROUS LIGHTNING AND PERIODS OF HEAVY
RAINFALL. LIGHT WIND GENERALLY EXPECTED OUTSIDE OF STORM
ENVIRONMENTS...WITH WIND INCREASING ACROSS SOUTHERN AND WESTERN
WYOMING AFTER 18Z WEDNESDAY. THESE INCREASED WINDS WILL IMPACT
AIRPORTS WEST AND SOUTH OF A LINE FROM KCPR-KLND-KCOD.

&&

.FIRE WEATHER...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN OVER THE
NORTHERN PART OF THE FORECAST AREA THROUGH THE EVENING HOURS
TONIGHT. SHOWER ACTIVITY MAY CONTAIN GUSTY AND ERRATIC WIND TO 45
MPH...SMALL HAIL AND DANGEROUS LIGHTNING. SHOWER ACTIVITY IS
EXPECTED TO DECREASE AFTER MIDNIGHT...WITH GENERALLY DRY
CONDITIONS EXPECTED BY WEDNESDAY MORNING. TO THE SOUTH...DRY AND
BREEZY CONDITIONS WILL EXIST.  WARMING TEMPERATURES EXPECTED OVER
THE AREA FOR WEDNESDAY. A WEAK DISTURBANCE WILL MOVE ACROSS
NORTHERN WYOMING AGAIN ON WEDNESDAY AFTERNOON WHICH MAY GENERATE A
COUPLE SHOWERS AND THUNDERSTORMS ACROSS THE NORTH...WITH DRY
CONDITIONS IN CENTRAL AND SOUTHERN AREAS. THIS PATTERN WILL
CONTINUE THROUGH THURSDAY ACROSS THE DISPATCH AREA.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...C.BAKER
LONG TERM...BRANHAM
AVIATION...BRANHAM
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Aug 9, 4:00 AM MDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT TUE AUG 9 2011

WYZ001>020-022>030-101200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN AND
CENTRAL WYOMING AND THE FAR WEST. HEAVY RAIN...LIGHTNING AND GUSTY
WINDS ARE LIKELY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS REMAIN POSSIBLE MAINLY OVER THE NORTH
WEDNESDAY AND THURSDAY.

AFTER A DRY PERIOD FRIDAY AND SATURDAY...ISOLATED THUNDERSTORMS WILL
RETURN TO THE WEST SUNDAY AFTERNOON AND ACROSS THE NORTH SUNDAY
NIGHT. THEN WIDELY SCATTERED THUNDERSTORMS WILL OCCUR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HAIL SIZE AND STRONG WIND GUSTS AS WELL
AS ANY DAMAGE. THANK YOU.

TEAM RIVERTON

In the hours before

Local storm report, Aug 9, 3:18 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
318 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             6 NNE THERMOPOLIS       43.73N 108.17W
08/09/2011  M1.00 INCH       HOT SPRINGS        WY   TRAINED SPOTTER

0235 PM     HAIL             4 NNE THERMOPOLIS       43.71N 108.18W
08/09/2011  M0.75 INCH       HOT SPRINGS        WY   TRAINED SPOTTER

0240 PM     HAIL             1 NNW LUCERNE           43.75N 108.18W
08/09/2011  M1.00 INCH       HOT SPRINGS        WY   TRAINED SPOTTER

&&

WOLCOTT
Special weather statement, Aug 9, 3:22 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
322 PM MDT TUE AUG 9 2011

WYZ002-003-005>007-092200-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-OWL CREEK AND BRIDGER
MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-
322 PM MDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN WASHAKIE...
WESTERN HOT SPRINGS AND EXTREME SOUTHEASTERN PARK COUNTIES UNTIL 400
PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF WASHAKIE NEEDLES...OR 21
MILES SOUTH OF MEETEETSE...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
GRASS CREEK AND STATE HWY 171 AROUND 400 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4407 10848 4354 10840 4376 10906 4394 10909
TIME...MOT...LOC 2122Z 264DEG 19KT 4386 10894

BRANHAM
Special weather statement, Aug 9, 3:25 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
325 PM MDT TUE AUG 9 2011

WYZ017>020-022-100000-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
LANDER FOOTHILLS-NATRONA COUNTY LOWER ELEVATIONS-WIND RIVER BASIN-
325 PM MDT TUE AUG 9 2011

...SCATTERED SHOWERS AND THUNDERSTORM ACROSS CENTRAL WYOMING...

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL WYOMING THIS
AFTERNOON AND EVENING...ESPECIALLY AROUND THE BORDER BETWEEN FREMONT
AND NATRONA COUNTIES. STORMS WILL MOVE EAST AT 25 TO 30 MPH. THE
PRIMARY THREATS WITH THESE STORMS WILL BE WINDS GUSTING TO 50 MPH...
BRIEF HEAVY RAIN...SMALL HAIL...AND DANGEROUS LIGHTNING. PEOPLE
PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED TO MOVE TO A SAFE
LOCATION WHEN STORMS APPROACH.

WOLCOTT
Special weather statement, Aug 9, 3:55 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
355 PM MDT TUE AUG 9 2011

WYZ009-011-092230-
BIGHORN MOUNTAINS SOUTHEAST WY-SOUTHEAST JOHNSON COUNTY WY-
355 PM MDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON COUNTY UNTIL
430 PM MDT...

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF MAYOWORTH...OR 21 MILES WEST OF
KAYCEE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 191 MILE MARKER 10 AND MAYOWORTH AROUND 425 PM MDT.
STATE HWY 190 MILE MARKER 100 AROUND 430 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4387 10665 4351 10666 4367 10711 4386 10711
TIME...MOT...LOC 2155Z 271DEG 22KT 4377 10704

WOLCOTT
Special weather statement, Aug 9, 4:02 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
402 PM MDT TUE AUG 9 2011

WYZ005>007-092245-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN
WY-SOUTHWEST BIG HORN BASIN WY-
402 PM MDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE AND CENTRAL HOT
SPRINGS COUNTIES UNTIL 445 PM MDT...

AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HWY JCT 171 AND 120...OR 23 MILES NORTHWEST
OF THERMOPOLIS...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
SAND DRAW RD AND STATE HWY 120 MILE MARKER 20 AROUND 410 PM MDT.
LOWER COTTONWOOD CREEK RD AROUND 425 PM MDT.
WINCHESTER AND KIRBY AROUND 440 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4402 10807 4370 10806 4379 10864 4395 10864
TIME...MOT...LOC 2202Z 268DEG 25KT 4387 10853

MCDONALD
Special weather statement, Aug 9, 4:20 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
420 PM MDT TUE AUG 9 2011

WYZ011-092300-
SOUTHEAST JOHNSON COUNTY WY-
420 PM MDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
500 PM MDT...

AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KAYCEE...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 192 MILE MARKER 10 AROUND 425 PM MDT.
STATE HWY 192 MILE MARKER 20 AND SUSSEX AROUND 435 PM MDT.
LINCH AND STATE HWY 192 MILE MARKER 30 AROUND 445 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 239 AND
259.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4349 10602 4357 10667 4379 10666 4382 10601
TIME...MOT...LOC 2220Z 275DEG 42KT 4369 10656

MCDONALD

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:47 PM MDTSpecial Weather StatementRIWNatrona43 min
Aug 9, 1:25 PM MDTSpecial Weather StatementRIWHot Springs50 min
Aug 9, 2:09 PM MDTSevere Thunderstorm WarningRIWHot Springs51 min
Aug 9, 2:38 PM MDTSevere Thunderstorm WarningRIWHot Springs22 min
Aug 9, 2:56 PM MDTSpecial Weather StatementRIWWashakie34 min
Aug 9, 3:22 PM MDTSpecial Weather StatementRIWHot Springs38 min
Aug 9, 3:55 PM MDTSpecial Weather StatementRIWJohnson35 min
Aug 9, 4:02 PM MDTSpecial Weather StatementRIWHot Springs43 min
Aug 9, 4:20 PM MDTSpecial Weather StatementRIWJohnson40 min
Aug 9, 4:48 PM MDTSpecial Weather StatementRIWHot Springs27 min
Aug 9, 4:59 PM MDTSpecial Weather StatementRIWNatrona31 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.